Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
158 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for red spots on palate and altered taste

The roof of my mouth is white with red spots and my saliva feels slimy and thick. My throat/mouth is very dry in the morning when I wake up and dry throughout the day even when drinking fluids. My tongue seems like several tastebuds are swollen and feels rough. My tongue also burns when I eat and I have decreased/altered taste. I have been on several different antibiotics over the past few weeks from having an ingrown toenail removed. I take birth control, the pill.
Mon, 17 Nov 2014
Report Abuse
Dentist, Oral and Maxillofacial Surgery 's  Response
Thanks for your query. I have gone through your query.
The red spots on the palate can be a herpetic or aphthous ulcer secondary to stress or medications.
The altered taste can be because of the antibiotics.
Nothing to be panic, consult a oral physician and get it evaluated.
Mean while you can take topical anesthetic like lignocaine and topical analgesic like choline salicylate. Once you stop the medication the taste should return back to normal in 10days.
Do saline gargling. I hope my answer will help you. Take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Suggest treatment for red spots on palate and altered taste

Thanks for your query. I have gone through your query. The red spots on the palate can be a herpetic or aphthous ulcer secondary to stress or medications. The altered taste can be because of the antibiotics. Nothing to be panic, consult a oral physician and get it evaluated. Mean while you can take topical anesthetic like lignocaine and topical analgesic like choline salicylate. Once you stop the medication the taste should return back to normal in 10days. Do saline gargling. I hope my answer will help you. Take care.